Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Dec 17, 2016, 4:21 PM CST for White County, Woodruff County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2016, 4:21 PM CST (22:21 UTC)
- Expired
- Dec 17, 2016, 5:00 PM CST
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 75 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 1:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
487
WFUS54 KLZK 172221
TORLZK
ARC145-147-172300-
/O.NEW.KLZK.TO.W.0035.161217T2221Z-161217T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
421 PM CST SAT DEC 17 2016
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Woodruff County in eastern Arkansas...
Southeastern White County in central Arkansas...
* Until 500 PM CST
* At 420 PM CST, a severe thunderstorm capable of producing a
tornado was located 2 mile southwest of Higginson, moving east at
50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Augusta... Higginson...
Patterson... West Point...
Pryor... Hurricane Lake WMA...
McCrory... Garner...
Griffithville... Walker...
Vinity Corner... Grays...
Gregory... Georgetown...
This includes US Highway 67 between mile markers 37 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3507 9176 3517 9181 3537 9125 3519 9115
TIME...MOT...LOC 2220Z 249DEG 37KT 3516 9169
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
462 follow-up statements
665
WWUS54 KLZK 172232
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
432 PM CST SAT DEC 17 2016
ARC145-147-172300-
/O.CON.KLZK.TO.W.0035.000000T0000Z-161217T2300Z/
Woodruff AR-White AR-
432 PM CST SAT DEC 17 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR CENTRAL
WOODRUFF AND SOUTHEASTERN WHITE COUNTIES...
At 431 PM CST, a severe thunderstorm capable of producing a tornado
was located near West Point, or 10 miles east of Searcy, moving east
at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Augusta... Patterson...
West Point... Pryor...
McCrory... Hurricane Lake WMA...
Grays...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3512 9163 3521 9168 3537 9125 3519 9115
TIME...MOT...LOC 2231Z 249DEG 37KT 3520 9155
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46983
WWUS54 KLZK 172253
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
453 PM CST SAT DEC 17 2016
ARC145-147-172302-
/O.EXP.KLZK.TO.W.0035.000000T0000Z-161217T2300Z/
Woodruff AR-White AR-
453 PM CST SAT DEC 17 2016
...THE TORNADO WARNING FOR CENTRAL WOODRUFF AND SOUTHEASTERN WHITE
COUNTIES WILL EXPIRE AT 500 PM CST...
At 452 pm CDT...The tornadic thunderstorm which prompted the warning
has weakened near Augusta. Therefore, the warning will be allowed to
expire.
A tornado watch remains in effect until 900 PM CST for eastern and
central Arkansas.
LAT...LON 3512 9163 3521 9168 3537 9125 3519 9115
TIME...MOT...LOC 2252Z 245DEG 39KT 3531 9130
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 17, 3:00 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 17, 3:00 PM CST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 300 PM CST Sat Dec 17 2016 .SHORT TERM...Tonight Through Sunday Night Um, let's see...Tornado Watch, Wind Advisory, Winter Weather Advisory, Wind Chill Advisory. It must be December in Arkansas again. Surface observations show Arctic Frontal Boundary extending from the Missouri Bootheel to between Russellville and Hot Springs...to between De Queen and Mena (if you go by the wind shift and slight temperature gradient). Colder air is still lagging a bit trying to get over the Ozarks and Ouachitas, though it is slowly funneling down the River Valley. Wind shift should be through the metro area in a couple of hours, and out of the region late this evening or during the overnight hours. The cold, though will be what smacks us in the face late tonight, with most locations probably seeing a drop on the order of 50 degrees or so (Harrison's already down 30 degrees from 4 AM). Until the front clears out, showers and thunderstorms are likely in areas along and ahead of the front, with some strong/severe storms possible. Lots of low level shear is present, and there have been a few breaks in clouds today, which has helped increase instability. Primary threat from any severe thunderstorms will be wind damage, as things evolve more into a linear structure. However, any discrete cells ahead of the line could be capable of producing a weak, brief tornado, and for this reason, a Tornado Watch has been posted for much of the eastern half of Arkansas until 9 PM. Now, that brings me to my next issue...winter weather. Still thinking that any impacts would be minor, if at all. Most likely area to see winter precipitation will be the north and northwest through late this evening. As the upper wave moves across southern Missouri and northern Arkansas this afternoon and evening, shallow, light precipitation will accompany it. Transition should be a light freezing rain/sleet mix, to sleet/snow...to snow before ending late tonight. Accumulations of freezing rain would likely be a few hundredths of an inch, and snow/sleet accumulations generally less than half an inch. Further south/east, transition of precip will be occurring as the moisture exits the region, so at this point, I would think impacts would be even less than northern Arkansas. Next issue is winds. Pressure gradient with this system has been nothing short of impressive, and winds will remain elevated through Sunday. Have gone ahead with a wind advisory for tonight for most areas, with the exception being the Ouachita Mountains and the far north. Gradient should relax on Sunday morning...which brings me to the next issue...wind chill. Wind chill values of zero to -5 are likely over the northwest and far north counties late tonight into the morning Sunday, and with gusty winds occurring, have continued the wind chill advisory. Wind chills will be similar in that area on Sunday night/early Monday morning, but winds will not be as much of an issue. Aaaaand, last, but certainly not least, temperatures... Most areas will stay below freezing on Sunday. Sunday night should be the coldest, with some areas in the north and northwest bottoming out near zero (especially in valleys). Okay...time to hand it off to the next shift... && .LONG TERM...Monday Through Saturday Lots going on in the short term so I will make this brief. A dry extended forecast until Sat. A weak system, i.e....cold front, will move through Wed and will basically just keep temps from warming up. A potentially stronger and more complex system may affect the area next weekend as a large broad 5H trough sets up across the western US. It appears the cold front associated with this feature may move through the area Sat and bring a chance of showers or storms with considerably colder conditions on tap for Sunday. For now, included slight chance pops for Sat and Sat night. Temps warm into the 40s Tuesday and then average around 50 degrees for highs across the state Wed through Sat. Nighttime temps will moderate a bit and run close to seasonal normals with lows mainly in the 30s. && .FIRE WEATHER... The biggest fire weather issue will be low humidity during the afternoons on Monday and Tuesday, with minimums in the 30 percent range or less, particularly in the western portions of Arkansas. Toward mid and late week...moisture will increase out ahead of the next storm system. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 19 27 9 32 / 60 0 0 0 Camden AR 30 36 17 38 / 70 10 0 0 Harrison AR 10 20 2 31 / 60 0 0 0 Hot Springs AR 25 33 15 37 / 50 0 0 0 Little Rock AR 26 32 14 34 / 60 10 0 0 Monticello AR 30 34 16 36 / 90 10 0 0 Mount Ida AR 23 32 10 38 / 40 0 0 0 Mountain Home AR 13 23 5 29 / 50 0 0 0 Newport AR 21 27 9 30 / 70 0 0 0 Pine Bluff AR 28 32 17 34 / 90 10 0 0 Russellville AR 22 28 12 35 / 40 0 0 0 Searcy AR 24 29 10 31 / 60 10 0 0 Stuttgart AR 26 31 15 32 / 80 10 0 0 && .LZK Watches/Warnings/Advisories... Wind Advisory from 6 PM this evening to 6 AM CST Sunday FOR Arkansas-Bradley-Calhoun-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Grant-Independence-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Newton-Ouachita-Perry-Pope-Prairie- Pulaski-Saline-Searcy-Stone-Van Buren-White-Woodruff-Yell. Winter Weather Advisory from 6 PM this evening to midnight CST tonight FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Sharp- Stone. Wind Chill Advisory from midnight tonight to 10 AM CST Sunday FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone. && Short Term...57 / Long Term...32
Hazardous weather outlook, Dec 17, 3:20 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CST SAT DEC 17 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 320 PM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THROUGH TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A STRONG ARCTIC FRONT FRONT MOVES THROUGH. THE BEST CHANCES OF SEEING THUNDERSTORMS WILL REMAIN OVER THE EAST AND SOUTHEAST WHERE THE AIR IS A BIT MORE UNSTABLE. A STRONG STORM OR TWO WILL BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY CONCERN. HOWEVER...THERE IS A VERY SMALL CHANCE A BRIEF TORNADO COULD OCCUR. TEMPERATURES WILL CONTINUE TO PLUMMET BEHIND THE COLD FRONT AND A BRIEF CHANGE OVER TO WINTER PRECIPITATION IS EXPECTED LATE TONIGHT. PORTIONS OF NORTHERN ARKANSAS COULD SEE SOME LIGHT ACCUMULATIONS. THE REMAINDER OF THE STATE WILL SEE LITTLE TO NO ACCUMULATIONS OR JUST SOME FLURRIES OR ICE PELLETS BEFORE THE SYSTEM PULLS OUT. WINDS OF 20 TO 30 MPH WILL BE POSSIBLE BEHIND THE FRONT TONIGHT... WITH GUSTS AS HIGH AS 35 MPH. THE WINDS SHOULD SUBSIDE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BIGGER STORY WITH THIS STORM SYSTEM WILL BE THE SIGNIFICANTLY COLDER AIR COMING IN BEHIND IT. TEMPERATURES WILL BE NOTICEABLY COLDER WITH A 30 TO NEARLY 40 DEGREE DROP IN SOME AREAS. IN ADDITION TO THE ARCTIC PLUNGE...GUSTY WINDS SUNDAY MORNING WILL PRODUCE SUB- ZERO WIND CHILLS ACROSS THE NORTH WITH SINGLE DIGITS AND TEENS ELSEWHERE. THE COLD AIR WILL SETTLE OVER THE REGION EARLY NEXT WEEK WITH THE MAJORITY OF THE STATE BARELY GETTING INTO THE 30S SUNDAY AND MONDAY AS WELL. SUNDAY NIGHT WILL ALSO FEATURE DANGEROUSLY LOW WIND CHILLS EVEN THOUGH THE ACTUAL WINDS WILL BE LOWER. TEMPERATURES WILL SLOWLY MODERATE THROUGH THE REMAINDER OF THE PERIOD. AS THE COLDEST AIR OF THE SEASON TO DATE IS EXPECTED SUNDAY AND INTO EARLY NEXT WEEK...NOW WOULD BE THE TIME TO REVIEW YOUR COLD WEATHER SAFETY INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56/57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:39 AM CST | Winter Weather Advisory | LZK | Baxter, Fulton, Izard, Marion, Sharp, Stone | 20 hr |
| Dec 17, 2:00 PM CST | Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more | 16 hr |
| Dec 17, 3:50 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 40 min |
| Dec 17, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, White, Woodruff | 52 min |
| Dec 17, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 44 min |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.